Pills went down wrong pipe?

Patient

Q: I took my pills and it feels like one or more went down the wrong pipe. I am worried because I don't know which pill or pills it was and the effects it could have. It could be Zoloft, Wellbutrin, or lithium.

Doctor

A:   Hello,
Thank you for your query at AskTheDoctor.com

I understand your concern.
Please do not worry about the drug passing on to the wrong pipe or the windpipe. This is just your anxiety. The food pipe and the windpipe are distinctly located, so food can't pass on to the windpipe. If it did, there will be severe chest pain, with possible shortness of breathing. It can also accompany cough and choking.

So please do not worry. However, if you have the above-mentioned symptoms, then you should get yourself examined by your Physician.

Hope this was helpful,
Regards.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews